Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 19, NWS Milwaukee, WI

February 27, 2011

NWS Milwaukee, WI issued this small craft advisory at Feb 27, 2011, 4:07 AM CST. It took effect at Feb 28, 2011, 3:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 4:07 AM CST (10:07 UTC)
In effect from
Feb 28, 2011, 3:00 AM CST
Expired
Feb 28, 2011, 9:38 AM CST
In force
7 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WHUS73 KMKX 271007
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 AM CST SUN FEB 27 2011

...GUSTY NORTH WINDS DEVELOPING OVERNIGHT...

.WINDS WILL BECOME NORTHEAST LATE THIS EVENING...THEN NORTH AND INCREASE
TO SMALL CRAFT ADVISORY LEVELS LATE TONIGHT AS LOW PRESSURE
CROSSES NORTHERN ILLINOIS...REACHING LAKE ERIE BY MONDAY MORNING.
THE GUSTY NORTHERLY WINDS WILL PRODUCE LARGE WAVES.

LMZ643>646-271815-
/O.NEW.KMKX.SC.Y.0019.110228T0900Z-110301T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
407 AM CST SUN FEB 27 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT
CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT. 

* WINDS: NORTHEAST 10 TO 15 KNOTS LATE THIS EVENING...BECOMING
  NORTH 15 TO 25 KNOTS OVERNIGHT AND LASTING THROUGH MONDAY.

* WAVES: AROUND 1 FOOT BUILDING TO 3 TO 6 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
4 follow-up statements
726 
WHUS73 KMKX 271524
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 AM CST SUN FEB 27 2011

...GUSTY NORTH WINDS DEVELOPING OVERNIGHT...

.INCREASING WINDS FROM THE NORTHEAST THIS EVENING WILL SHIFT TO
THE NORTH OVERNIGHT...INCREASING TO SMALL CRAFT ADVISORY LEVELS
LATE TONIGHT AS LOW PRESSURE CROSSES NORTHERN ILLINOIS...REACHING
LAKE ERIE BY MONDAY MORNING. THE GUSTY NORTHERLY WINDS WILL
PRODUCE LARGE WAVES MONDAY...THAT WILL DIMINISH TUESDAY MORNING.

LMZ643>646-272330-
/O.CON.KMKX.SC.Y.0019.110228T0900Z-110301T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
924 AM CST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT. 

* WINDS: NORTHEAST 10 TO 15 KNOTS LATE THIS EVENING...BECOMING 
  NORTH 15 TO 25 KNOTS OVERNIGHT AND LASTING THROUGH MONDAY. 

* WAVES: AROUND 1 FOOT BUILDING TO 3 TO 6 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

ZABEL
210 
WHUS73 KMKX 272118
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CST SUN FEB 27 2011

...GUSTY NORTH WINDS DEVELOPING OVERNIGHT...

.AS A LOW PRESSURE CENTER PASSES TO THE SOUTH TONIGHT...NORTHEAST
TO NORTH WINDS WILL INCREASE OVER LAKE MICHIGAN. WINDS INCREASE TO
ADVISORY LEVELS LATE TONIGHT THROUGH MONDAY AFTERNOON. THE GUSTY
NORTHERLY WINDS WILL PRODUCE LARGE WAVES MONDAY...THAT WILL
DIMINISH LATE MONDAY NIGHT.

LMZ643>646-280530-
/O.CON.KMKX.SC.Y.0019.110228T0900Z-110301T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 PM CST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT...

* WINDS: NORTHEAST 10 TO 15 KNOTS LATE THIS EVENING...BECOMING
  NORTH 15 TO 25 KNOTS OVERNIGHT WITH GUSTS TO 30 KNOTS MONDAY.

* WAVES: AROUND 1 FOOT BUILDING TO 3 TO 6 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

ZABEL
804 
WHUS73 KMKX 280316
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 PM CST SUN FEB 27 2011

...GUSTY NORTH WINDS DEVELOPING OVERNIGHT...

.AS A LOW PRESSURE CENTER PASSES TO THE SOUTH TONIGHT...NORTHEAST
TO NORTH WINDS WILL INCREASE OVER LAKE MICHIGAN. WINDS INCREASE
TO ADVISORY LEVELS LATE TONIGHT THROUGH MONDAY AFTERNOON. THE
GUSTY NORTHERLY WINDS WILL PRODUCE LARGE WAVES MONDAY...THAT WILL
DIMINISH LATE MONDAY NIGHT.

LMZ643>646-281115-
/O.CON.KMKX.SC.Y.0019.110228T0900Z-110301T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
916 PM CST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT. 

* WINDS: NORTHEAST 10 TO 15 KNOTS LATE THIS EVENING...BECOMING 
  NORTH 15 TO 25 KNOTS OVERNIGHT WITH GUSTS TO 30 KNOTS MONDAY. 

* WAVES: AROUND 1 FOOT BUILDING TO 3 TO 6 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
382 
WHUS73 KMKX 281538
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 AM CST MON FEB 28 2011

...WINDS AND WAVES HAVE DIMINISHED...

.LOW PRESSURE HAS MOVED OUT OF THE AREA WITH HIGH PRESSURE
BUILDING IN. WINDS SHIFTING TO THE NORTHWEST HAVE DECREASED BELOW
SMALL CRAFT CRITERIA. WAVES HAVE ALSO DECREASED LATE THIS MORNING.
AS A RESULT...THE SMALL CRAFT ADVISORY HAS BEEN CANCELED.

LMZ643>646-281645-
/O.CAN.KMKX.SC.Y.0019.000000T0000Z-110301T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
938 AM CST MON FEB 28 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CAN CELLED
THE SMALL CRAFT ADVISORY. 

EXPECT NORTH TO NORTHWEST WINDS OF 10 TO 15 KNOTS THIS
AFTERNOON...BECOMING WEST 5 TO 10 KNOTS TONIGHT. WAVES WILL
DIMINISH FROM 2 TO 4 FEET THIS MORNING TO 1 TO 2 FEET TONIGHT.

$$


WWW.WEATHER.GOV/MKX

ZABEL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 3:30 AM CST, 37 minutes earlier.

Area forecast discussion, Feb 27, 3:30 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST SUN FEB 27 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE...LOW.

BIGGEST HEADACHE HAS BEEN NORTHWARD SHIFT OF FRONTOGENETIC FORCING
IN MODELS...AND PROBLEM WITH PRECIPITATION TYPES AND TURNOVER TO ALL
SNOW. UPPER DIVERGENCE FROM COUPLED UPPER JET HELPING TO DRIVE
STRONG OMEGA.  STRONG SLOPED FRONTOGENETIC FORCING...WITH
INSTABILITY ALOFT BRINGS THE POTENTIAL FOR ELEVATED CONVECTION.
MODEL SOUNDINGS INDICATING LOW-LEVEL COLD AIR SLOWLY WARMING TO...OR
JUST ABOVE FREEZING...THEN THICKNESSES COLLAPSE AS LOW MOVES PASS.

DEPENDING ON LOW LEVEL THERMAL SET-UP COULD HAVE A PERIOD OF
FREEZING RAIN...CHANGING TO RAIN...THEN OVER TO SNOW IN THE
SOUTHEAST THIRD OF CWA...WITH A QUICK TRANSITION TO ALL SNOW TO THE
NORTHWEST. WILL ALSO BE A SHARP GRADIENT OF PRECIPITATION
PROBABILITIES FROM DEFINITE IN THE SOUTHEAST TO LOW CHANCE IN THE
NORTHWEST.

00Z NAM WAS SLOWER WITH HIGHER RELATIVE HUMIDITIES AT ALL
LEVELS...BUT 06Z RUN BRINGS A BAND OF HIGH QPF RIGHT ACROSS
CWA...NOW FARTHER NORTH THAN ANY 00Z MODEL.

WITH UNCERTAINTY DUE TO THE SUDDEN AND RECENT CHANGE TO THE HIGHER
PROBABILITIES... WILL HOLD OFF ANY HEADLINES...BUT ISSUE AN SPS FOR
THE MIX...AND THE POTENTIAL FOR CONVECTIVE SNOW. IF MODELS ARE
CORRECT POSSIBLE SNOWFALL RATES OF 2-3 INCHES PER HOUR. COBB AND
MODEL SOUNDING SNOW INDICATING WARNING POTENTIAL AMOUNTS IF SCENARIO
PLAYS OUT.

MONDAY- CONFIDENCE...MEDIUM
BROAD SHORTWAVE SHIFTS EAST OF THE AREA WITH SURFACE/850 MILLIBAR
RIDGING BUILDING IN AS THE DAY WEARS ON. THE SIGGY PORTION OF THE
ENERGY STAYS WELL SOUTH OF THE STATE. MODELS SUGGEST ANY LINGERING
PRECIPITATION WILL BE CLEARED FROM SE WI AROUND 12Z. LOW LEVEL RH
PROGS SUGGEST AGGRESSIVE DRYING WITH SUBSIDENCE RESULTING IN CLEARING
SKIES.

TUESDAY THROUGH WEDNESDAY NIGHT- CONFIDENCE...MEDIUM
FAIRLY QUIET PERIOD. BRIEF THERMAL RIDGE TUESDAY REPLACED BY COLD
ADVECTION REGIME TUESDAY NIGHT INTO WEDNESDAY. ON TUESDAY THE ECMWF
SHOWS A WARM THERMAL 925 AXIS AHEAD OF THE FRONT WHILE THE GFS AND
NAM ARE SHOWING A LINGERING COLD POOL REFLECTIVE OF TOO MUCH CLOUD
COVER WITH THE SNOWCOVER. THE ECMWF TEMP PROFILE LOOKS MORE REALISTIC GIVEN
THE ADVECTIVE REGIME AHEAD OF THE FROPA. WILL TREND SURFACE TEMPS
UPWARDS CLOSER TO WHAT THE ECMWF SOLUTION IS IMPLYING. MAIN
VORTICITY TO OUR NORTH WITH UPPER RIDGING TAKING HOLD WEDNESDAY INTO
WEDNESDAY NIGHT.

THURSDAY AND THURSDAY NIGHT- CONFIDENCE...LOW TO MEDIUM
CORE OF COLDEST AIR SHIFTS EAST THURSDAY AS WARM AIR ADVECTION GETS
UNDERWAY AHEAD OF APPROACHING TROUGH. THE 00Z ECMWF HAS COME IN DRY
FOR THURSDAY WHILE THE CANADIAN AND GFS SHOW PRECIP REACHING THE
WESTERN CWA BEFORE 00Z FRIDAY. THE ECMWF THEN GOES ON TO BLOW UP THE
PRECIP THURSDAY NIGHT...AND THAT HAS BEEN A CONSISTENT QPF TREND FOR
THAT TIME FRAME FROM ALL OF THE MODELS...SHOWING THE GREATEST
CONFIDENCE IN PRECIP THEN. PRECIP TYPE A BIG QUESTION MARK...THOUGH
THICKNESSES AND 850 TEMPS DO SUGGEST POTENTIAL FOR ALL RAIN THURSDAY
NIGHT...BUT THIS WILL HINGE ON THE LOW LEVEL TEMP PROFILE. 2 METER
TEMPS FROM THE ECMWF MAY BE ON THE RIGHT TRACK WITH A MILDER TEMP
PROFILE WHICH WOULD CUT BACK ON FREEZING RAIN POTENTIAL.

FRIDAY AND SATURDAY- CONFIDENCE...LOW
UPPER FLOW TURNS SOUTHWEST PER ECMWF AND GFS WITH ENERGY LIKELY TO
RIDE UP ALONG THE 850 BAROCLINIC ZONE. GFS MORE PROGRESSIVE WHILE
ECMWF SLOWER...AND WOULD LINGER PRECIP FRIDAY NIGHT INTO SATURDAY.
DGEX A BIT MORE SUPPORTIVE OF THE SLOWER SOLUTION. MEANWHILE THE
CANADIAN SUGGESTS PRECIP SHUTS DOWN AFTER FRIDAY NIGHT WITH A
QUIETER WNW UPPER FLOW.

&&

.AVIATION...COMING SOON.

&&

.MARINE...COMING SOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...COLLAR
TODAY/TONIGHT/AVIATION/MARINE...REM
Hazardous weather outlook, Feb 26, 3:28 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CST SAT FEB 26 2011

WIZ046-047-051-052-056>060-062>072-271200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
328 PM CST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT MIXED PRECIPITATION MAY OCCUR SUNDAY NIGHT ALONG AND SOUTH OF
A LINE FROM MILWAUKEE TO MINERAL POINT IN IOWA COUNTY. THE LOW
PRESSURE SYSTEM IS PASSING FARTHER TO THE SOUTH THAN EARLIER
THOUGHT...THUS MUCH SMALL CHANCES FOR PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-271200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 PM CST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH WINDS AND WAVES WILL DEVELOP LATE SUNDAY NIGHT AND MONDAY DUE
TO A MODEST PRESSURE GRADIENT BETWEEN THE LOW PRESSURE TROUGH TO THE
SOUTHEAST AND HIGH PRESSURE APPROACHING FROM THE WEST. THE BRISK
NORTH WINDS AND HIGH WAVES WILL SUBSIDE MONDAY NIGHT.

WWW.WEATHER.GOV/MKX
GEHRING

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 12:14 PM CSTWinter Weather AdvisoryMKXKenosha, Racine, Walworth14 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.